|Pre-treatment falling CD4, physical and mental issues
Jan 28, 2008
I've been diagnosed since December 2001 when my CD4 was around 900 and even up to 1150 at one point. But for years now my viral load has been between 85000 and 190000 - even up to 345000 at one point. My CD4 dropped from 700 to 320 over the past 14 months and about 2 months ago i experienced such chronic fatigue and flu like symptoms that I also experienced fleeting suicidal thoughts. I hadn't realised my CD4 had dropped so fast until my hospital doctor pointed this out last week. He is due to start me on treatment next week. I saw my GP at the beginning of November as I felt quite desperate and we decided to try 20mg daily of Citalopram and despite its well known side effects it has been a great help. But before I took it and since taking it, I have episodes in the night where my body temperature plunges and I shake so violently that it is quite a challenge to take the paracetomol that stops the shaking, and brings back warmth and brings on considerable sweating. These episodes frighten me - will they go when antiretrovirals start working? I'd also like to continue with the Citalopram but would be interested to know your views about treating depression in tandem with taking hiv medication. My last viral load count was around 95000. Thank you.
| Response from Dr. Horwath
There should be no problem in taking citalopram along with your HIV medications. Citalopram is a particularly good choice of an antidepressant because it is well tolerated by most people and has a low risk of drug interactions.
The chills and shaking are effects of the virus and should improve once the HIV infection is under better control.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.